Excessive Heat, Lake
- When
- June 12, 10:00 AM CST to June 13, 7:00 PM CST
- Where
- Lake forecast zone
- Reported by
- AWOS
- Coordinates
- 36.335, -89.493 (the zone’s center; the record gives no point)
Heat index values climbed to 110 degrees or greater.
A large upper ridge prevailed across the region from mid-June through the end of the month resulting in very hot and humid conditions across the Mid-South. The heat was most intense on June 12th and 13th.
Every event with a place to put it; 47 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A large upper ridge prevailed across the region from mid-June through the end of the month resulting in very hot and humid conditions across the Mid-South. The heat was most intense on June 12th and 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 12, 9:07 AM CST, 53 minutes earlier.
Area Forecast Discussion
National Weather Service Memphis TN
1007 AM CDT Sun Jun 12 2022
.DISCUSSION...
Skies are mostly sunny across the Mid-South this morning with
temperatures mainly in the 80s. A few thunderstorms were moving
southeast across portions of central and northern Missouri. Some
of this activity may produce additions thunderstorms mainly over
portions of west Tennessee this afternoon. Some of this activity
could be strong with gutsy winds possible. Otherwise, a hot day is
expected across the region temperatures reaching the low to mid
90s and heat index value reaching above 105 degrees. Will update
forecast to remove morning wording.
ARS
&&
.PREV DISCUSSION... /issued 409 AM CDT Sun Jun 12 2022/
DISCUSSION...
Currently...High clouds from dying upstream MCSs are covering the
Mid-South this morning. Higher dewpoints are pushing into the
Delta region while further east temps are in the mid and upper 60s
with a little fog.
Today...Dense high clouds from old MCSs will be around early before
they thin out. Some 00z CAMs are advertising an MCS dropping SE
into West TN this afternoon. The latest HRRR is still hinting at
this possibility and given the NW flow aloft over West TN, it is
certainly is not out of the question. The morning clouds and the
possibility of some SHRAs/TSRAs complicates the forecast today
with regards to heat across eastern sections of the Mid-South
Meanwhile strong upper ridging will be building in from the SW
with very humid air advecting in on SSW surface winds. Highs will
reach the mid 90s across the Delta and parts of north MS...a few
degrees lower over parts of west TN and NE MS. We may struggle to
reach heat advisory criteria over parts of West TN and NE MS.
However, given the lack of heat so far and that it is only mid
June plan to keep the advisory in place. Heat index values of
100-105 in these areas will seem plenty hot.
Tonight...Elevated dewpoints will result in very warm lows
overnight with readings only dropping to the mid and upper 70s.
Monday and Monday night...This looks like the hottest, most
uncomfortable day, as a 595dm upper ridge is centered over the
area along with a very humid airmass. 925 mb temps of 27-29C
support surface highs in the mid to upper 90s. Dewpoints in the
mid and, perhaps even some upper 70s, will easily support a heat
advisory with heat index values of 105 to 110 across the Mid-
South. Will need to monitor for a possible upgrade to an
excessive heat warning in places. For now decided to go with a
heat advisory for the entire area on Monday. Monday night will be
another warm one with lows in the mid to upper 70s again.
Tuesday through Thursday...Upper level high pressure will
dominate through this period with hot and humid conditions.
Curiously though, not quite as humid, since dewpoints in the lower
70s are forecast to predominate vs the mid 70s+ of today/Monday.
Nonetheless, highs will continue to be in the mid and upper 90s
so heat advisories will likely continue through much of the week.
Expect prolonged heat stress so be careful with outdoor activities,
check on the elderly and check the back seat. A few afternoon
thunderstorms could sneak into NE MS Wed/Thu afternoons as the
ridge weakens a bit.
Friday and Saturday...The upper ridge retrogrades westward
allowing a back door cold front to drop into the region. This will
not result in much of a cool down but dewpoints could drop well
into the 60s which will provide relief from the high heat and
result in cooler nights.
SJM
&&
.AVIATION...
/12z TAFs/
VFR conditions are expected to prevail through the TAF period.
Southerly winds will start to gust by this afternoon then
eventually subside to 8 to 10 kts.
SWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
Heat Advisory from 11 AM to 8 PM CDT Monday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Heat Advisory until 8 PM CDT this evening for Dunklin-Pemiscot.
Heat Advisory from 11 AM to 8 PM CDT Monday for Dunklin-Pemiscot.
MS...Heat Advisory until 8 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
Heat Advisory from 11 AM to 8 PM CDT Monday for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Heat Advisory until 8 PM CDT this evening for Carroll-Chester-
Crockett-Dyer-Fayette-Gibson-Hardeman-Hardin-Haywood-
Henderson-Lake-Lauderdale-Madison-McNairy-Obion-Shelby-
Tipton-Weakley.
Heat Advisory from 11 AM to 8 PM CDT Monday for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous Weather Outlook National Weather Service Memphis TN 945 AM CDT Sun Jun 12 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-131645- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 945 AM CDT Sun Jun 12 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A heat advisory is in effect for most of the Mid-South today. High heat index values will result in dangerous conditions. An few strong thunderstorms are possible this afternoon mainly over portions of West Tennessee with gusty winds as the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday The heat wave will persist through midweek. A heat advisory is in effect for the entire Mid-South on Monday. Additional heat advisories will likely be needed through the week. Prolonged hot temperatures will result in an increased risk of heat illness as the week progresses. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The national radar mosaic for the moment the first event began.
26 heat, 21 excessive heat. Local standard time, as filed.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 110 degrees or greater.
Heat index values climbed to 105 degrees or greater.
Heat index values climbed to 105 degrees or greater.
Heat index values climbed to 105 degrees or greater.
Heat index values climbed to 105 degrees or greater.
Heat index values climbed to 105 degrees or greater.
Heat index values climbed to 105 degrees or greater.
Heat index values of 110 degrees or greater.
Heat index values of 110 degrees or greater.
Heat index values of 110 degrees or greater.
Heat index values of 110 degrees or greater.
Heat index values of 110 degrees or greater.
Heat index values of 110 degrees or greater.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
Heat index values reached 105 degrees or greater each day.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2022Every state in 2022This day in weather historyWarnings in Tennessee, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1039616, 1039617, 1039618, 1039619, 1039620, 1039621, 1039622, 1039623, 1039624, 1039625, 1039626, 1039627, 1039628, 1039629, 1039630, 1039652, 1039653, 1039654, 1039655, 1039656, 1039657, 1039646, 1039647, 1039648, 1039649, 1039650, 1039651, 1039675, 1039676, 1039677, 1039678, 1039679, 1039681, 1039682, 1039684, 1039685, 1039686, 1039687, 1039688, 1039689, and more.